×

zbMATH — the first resource for mathematics

Local well-posedness for the Hall-MHD equations with fractional magnetic diffusion. (English) Zbl 1327.35314
Summary: The Hall-magnetohydrodynamics (Hall-MHD) equations, rigorously derived from kinetic models, are useful in describing many physical phenomena in geophysics and astrophysics. This paper studies the local well-posedness of classical solutions to the Hall-MHD equations with the magnetic diffusion given by a fractional Laplacian operator, \((-\Delta)^\alpha\). Due to the presence of the Hall term in the Hall-MHD equations, standard energy estimates appear to indicate that we need \(\alpha\geq 1\) in order to obtain the local well-posedness. This paper breaks the barrier and shows that the fractional Hall-MHD equations are locally well-posed for any \(\alpha > \frac{1}{2}\). The approach here fully exploits the smoothing effects of the dissipation and establishes the local bounds for the Sobolev norms through the Besov space techniques. The method presented here may be applicable to similar situations involving other partial differential equations.

MSC:
35Q35 PDEs in connection with fluid mechanics
35B65 Smoothness and regularity of solutions to PDEs
35Q85 PDEs in connection with astronomy and astrophysics
76W05 Magnetohydrodynamics and electrohydrodynamics
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Acheritogaray, M.; Degond, P.; Frouvelle, A.; Liu, J.-G., Kinetic formulation and global existence for the Hall-magneto-hydrodynamics system, Kinet. Relat. Model., 4, 901-918, (2011) · Zbl 1251.35076
[2] Bahouri, H., Chemin, J.-Y., Danchin, R.: Fourier Analysis and Nonlinear Partial Differential Equations. Springer, Berlin, Heidelberg (2011) · Zbl 1227.35004
[3] Bergh J., Löfström J.: Interpolation Spaces. An Introduction. Springer-Verlag, Berlin-Heidelberg-New York (1976) · Zbl 0344.46071
[4] Chae, D.; Degond, P.; Liu, J.-G., Well-posedness for Hall-magnetohydrodynamics, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31, 555-565, (2014) · Zbl 1297.35064
[5] Chae, D.; Lee, J., On the blow-up criterion and small data global existence for the Hall-magnetohydrodynamics, J. Differ. Equ., 256, 3835-3858, (2014) · Zbl 1295.35122
[6] Chae, D.; Schonbek, M., On the temporal decay for the Hall-magnetohydrodynamic equations, J. Differ. Equ., 255, 3971-3982, (2013) · Zbl 1291.35212
[7] Chae D., Weng S.: Singularity formation for the incompressible Hall-MHD equations without resistivity. Ann. Inst. H. Poincaré Anal. Non Linéaire. doi:10.1016/j.anihpc.2015.03.002 (2015) · Zbl 1347.35199
[8] Homann, H.; Grauer, R., Bifurcation analysis of magnetic reconnection in Hall-MHD systems, Physica D, 208, 59-72, (2005) · Zbl 1154.76392
[9] Majda A.J., Bertozzi A.L.: Vorticity and Incompressible Flow. Cambridge University Press, Cambridge (2001) · Zbl 0983.76001
[10] Miao, C., Wu, J., Zhang, Z.: Littlewood-Paley Theory and Its Applications in Partial Differential Equations of Fluid Dynamics. Science Press, Beijing (2012) (in Chinese) · Zbl 1291.35212
[11] Runst, T., Sickel, W.: Sobolev Spaces of Fractional Order, Nemytskij Operators and Nonlinear Partial Differential Equations. Walter de Gruyter, Berlin, New York (1996) · Zbl 0873.35001
[12] Triebel H.: Theory of Function Spaces II. Birkhauser Verlag, Basel (1992) · Zbl 0763.46025
[13] Wardle, M., Star formation and Hall effect, Astrophys. Space Sci., 292, 317-323, (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.